Coping With Epilepsy Brian's Legacy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 07-16-2011, 07:19 PM
Esteemed Pillar of the Community
 
Join Date: Feb 2011
Posts: 554
Thanks: 205
Thanked 78 Times in 68 Posts

Lamictal Rash? Acne or a heat rash?


I am currently on Lamictal...just went up to 50mg twice daily on Tuesday, so I'm on week 4, with a target dose of 100mg twice daily.

Since starting Lamictal, I have noticed a slight rashiness to my face, especially this past week when I increased my dose. It looks sort of acne-like though...or like a heat rash. I have very slight tiny 'bumps', mostly around my lower jaw and lower cheek, especially on the right side. I can squeeze thin white 'strings' out of some of them, and other I can squeeze a tiny bubble of clear fluid out...just like when I had acne and would get clogged pores. There are no other rashes anywhere else on my body, it doesn't itch or hurt either. Should I be concerned? I don't feel any worse than normal.
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #2  
Old 07-16-2011, 08:42 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,865
Thanks: 170
Thanked 702 Times in 535 Posts
Send a message via Yahoo to RobinN
I am not sure you should be concerned. I do think these drugs change the gut flora which in turn, causes acne breakouts. Not sure if you see other issues around your cycle or not. My daughter did. The rash we saw with one of her meds, was more in moist areas... down her throat.

Do you usually get heat rash? We don't tend to get it, so if a rash occurred following an increase in meds, I would definitely associate it with the med. If it increased I would contact your doctor, or if it changes in appearance or irritation. Perhaps you could even take a picture of it and send it to your doctor. Just to be safe. Most doctors use email these days.

Trust your instincts.
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #3  
Old 07-16-2011, 09:09 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,485
Thanks: 821
Thanked 1,222 Times in 949 Posts
Send a message via AIM to Endless
Elizzza,

I'm on Lamictal, and it's given me acne. Ugh. The first time around on it I also had a drug reaction rash (which we beat this time by ramping up slower). My particular rash was like a red streak with pinpoint little dots on it. It felt kind of like a razor burn. It wasn't the really bad rash - SJS syndrome. Just regular drug reaction rash. Thank goodness.

If you are worried about it, see your PCP and ask her about the rash. It could just be acne.
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #4  
Old 07-17-2011, 08:57 AM
Esteemed Pillar of the Community
 
Join Date: Feb 2011
Posts: 554
Thanks: 205
Thanked 78 Times in 68 Posts
I definitely would view this as mild 'acne' related to Lamictal, but not a Lamictal rash per say. I'm just happy it's not the 'cystic acne' I used to have. It looks nothing like the Lamictal rash photos I've seen. My face had been sooo clear for so many years though (maybe 5?), so it definitely does seem to be somehow related to Lamictal.

I can't really tell if my rash is related to my cycle either, since I no longer have a uterus - just one ovary - so I can't tell when I'm ovulating. I have noticed an increase in my 'sex drive' since starting Lamictal though, so could Lamictal be improving my hormones somehow? Also, my bowel movements, though not perfect, have definitely improved some on Lamictal, so why when I read about (I forget what it's called) gastrointestinal epilepsy?...they only seem to diagnose children with it? Severe gastrointestinal problems were one of my top 5 symptoms at one point.
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #5  
Old 07-17-2011, 05:57 PM
momof3boys's Avatar
Venerable Voice of CWE
 
Join Date: Nov 2010
Location: Nebraska
Posts: 2,285
Thanks: 422
Thanked 472 Times in 392 Posts
Thats what happened to me... only mine started out like acne around my mouth, chin and jaw area. After I went from 50mgs to 100mgs twice a day, it got really bad. The acne then went to a sore that went deep into my skin and started to form scabs. I went to my primary care dr and she said I was having an allergic reaction to the Lamictal. I was also having swollen glands on my neck. Once I was off, within 3 days, the swollen glands were going away, but it took a good few weeks to a month for the sore to completely go away. The dr said that its good she noticed it then, otherwise I might have scars how deep the sores got as I went higher up in my dose.
__________________
Kristin

Left Temporal Lobe Epilepsy
Keppra XR (3000mgs)
Carbatrol (400mgs)
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
The Following User Says Thank You to momof3boys For This Useful Post:
elizzza811 (07-17-2011)
  #6  
Old 07-17-2011, 11:09 PM
Esteemed Pillar of the Community
 
Join Date: Feb 2011
Posts: 554
Thanks: 205
Thanked 78 Times in 68 Posts
I don't have any sores (yet), but I did have one really bad 'cystic' zit several weeks ago (when I first started Lamictal). It's gone now (pretty much), but I will keep an eye out. My glands are fine (so far), too. Tuesday I'm supposed to go up another 'notch' on the Lamictal, so I hope my doc calls me back tomorrow.
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lamictal Rash Cathy& phillip The Kitchen 22 12-12-2011 05:09 PM
lamictal rash gr33nr0se The Kitchen 19 02-27-2011 08:47 PM
lamictal rash Didisp The Foyer 12 07-24-2010 08:18 AM
Lamictal rash and sore throat? Miss M The Kitchen 14 01-08-2010 08:57 AM
Hi I'm a newbie, question about Lamictal rash Krissymom The Nursery 13 08-30-2009 01:11 AM


All times are GMT -5. The time now is 06:49 AM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.